Obstructive prosthetic atrioventricular valve thrombosis in a woman with congenitally corrected transposition of the great arteries during estrogen replacement therapy for pituitary dysfunction

Jun Muneuchi, Kenichiro Yamamura, Yuichi Shiokawa, Atsuhiro Nakashima, Tomoki Ushijima, Ryuji Tominaga

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A 27-year-old woman was admitted because of breathlessness, orthopnea, and hemoptysis. The present patient was diagnosed with congenitally corrected transposition of the great arteries (cc-TGA) and underwent systemic atrioventricular valve replacement for severe insufficiency at 23 years of age. She also had been treated with oral conjugated equine estrogen (Premarin) because of congenital pituitary dysfunction. Despite appropriate anticoagulation therapy with warfarin, echocardiography and fluoroscopy showed stuck leaflets of the prosthetic valve due to thrombosis. She underwent emergent surgical valve replacement. This rare association suggests that oral hormone replacement therapy poses a risk of thrombosis especially in patients with cc-TGA after prosthetic valve replacement.

Original languageEnglish
Pages (from-to)33-35
Number of pages3
JournalGeneral thoracic and cardiovascular surgery
Volume58
Issue number1
DOIs
Publication statusPublished - Jan 1 2010

Fingerprint

Conjugated (USP) Estrogens
Estrogen Replacement Therapy
Thrombosis
Hemoptysis
Fluoroscopy
Hormone Replacement Therapy
Warfarin
Surgical Instruments
Dyspnea
Echocardiography
Congenitally corrected transposition of the great arteries
Therapeutics

All Science Journal Classification (ASJC) codes

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine

Cite this

@article{0b2b8ab0cef9498fae5fa781e175c4ad,
title = "Obstructive prosthetic atrioventricular valve thrombosis in a woman with congenitally corrected transposition of the great arteries during estrogen replacement therapy for pituitary dysfunction",
abstract = "A 27-year-old woman was admitted because of breathlessness, orthopnea, and hemoptysis. The present patient was diagnosed with congenitally corrected transposition of the great arteries (cc-TGA) and underwent systemic atrioventricular valve replacement for severe insufficiency at 23 years of age. She also had been treated with oral conjugated equine estrogen (Premarin) because of congenital pituitary dysfunction. Despite appropriate anticoagulation therapy with warfarin, echocardiography and fluoroscopy showed stuck leaflets of the prosthetic valve due to thrombosis. She underwent emergent surgical valve replacement. This rare association suggests that oral hormone replacement therapy poses a risk of thrombosis especially in patients with cc-TGA after prosthetic valve replacement.",
author = "Jun Muneuchi and Kenichiro Yamamura and Yuichi Shiokawa and Atsuhiro Nakashima and Tomoki Ushijima and Ryuji Tominaga",
year = "2010",
month = "1",
day = "1",
doi = "10.1007/s11748-009-0470-9",
language = "English",
volume = "58",
pages = "33--35",
journal = "General Thoracic and Cardiovascular Surgery",
issn = "1863-6705",
publisher = "Springer Japan",
number = "1",

}

TY - JOUR

T1 - Obstructive prosthetic atrioventricular valve thrombosis in a woman with congenitally corrected transposition of the great arteries during estrogen replacement therapy for pituitary dysfunction

AU - Muneuchi, Jun

AU - Yamamura, Kenichiro

AU - Shiokawa, Yuichi

AU - Nakashima, Atsuhiro

AU - Ushijima, Tomoki

AU - Tominaga, Ryuji

PY - 2010/1/1

Y1 - 2010/1/1

N2 - A 27-year-old woman was admitted because of breathlessness, orthopnea, and hemoptysis. The present patient was diagnosed with congenitally corrected transposition of the great arteries (cc-TGA) and underwent systemic atrioventricular valve replacement for severe insufficiency at 23 years of age. She also had been treated with oral conjugated equine estrogen (Premarin) because of congenital pituitary dysfunction. Despite appropriate anticoagulation therapy with warfarin, echocardiography and fluoroscopy showed stuck leaflets of the prosthetic valve due to thrombosis. She underwent emergent surgical valve replacement. This rare association suggests that oral hormone replacement therapy poses a risk of thrombosis especially in patients with cc-TGA after prosthetic valve replacement.

AB - A 27-year-old woman was admitted because of breathlessness, orthopnea, and hemoptysis. The present patient was diagnosed with congenitally corrected transposition of the great arteries (cc-TGA) and underwent systemic atrioventricular valve replacement for severe insufficiency at 23 years of age. She also had been treated with oral conjugated equine estrogen (Premarin) because of congenital pituitary dysfunction. Despite appropriate anticoagulation therapy with warfarin, echocardiography and fluoroscopy showed stuck leaflets of the prosthetic valve due to thrombosis. She underwent emergent surgical valve replacement. This rare association suggests that oral hormone replacement therapy poses a risk of thrombosis especially in patients with cc-TGA after prosthetic valve replacement.

UR - http://www.scopus.com/inward/record.url?scp=74349113827&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=74349113827&partnerID=8YFLogxK

U2 - 10.1007/s11748-009-0470-9

DO - 10.1007/s11748-009-0470-9

M3 - Article

C2 - 20058140

AN - SCOPUS:74349113827

VL - 58

SP - 33

EP - 35

JO - General Thoracic and Cardiovascular Surgery

JF - General Thoracic and Cardiovascular Surgery

SN - 1863-6705

IS - 1

ER -